Alert archive / Maine / Wind Chill Warnings in 2007
Wind Chill Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this wind chill warning at Feb 5, 2007, 3:36 PM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2007, 3:36 PM EST (20:36 UTC)
- Expired
- Feb 6, 2007, 11:31 AM EST
- In force
- 20 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCAR 052036 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 336 PM EST MON FEB 5 2007 ...BITTER COLD AIR MOVING ACROSS NORTHERN AND EASTERN MAINE... .INTENSE LOW PRESSURE OVER NORTHERN CANADA WILL PULL BITTER COLD AIR ACROSS THE REGION ON STRONG WEST TO NORTHWEST WINDS TONIGHT AND INTO TUESDAY. THE COMBINATION OF THE COLD AIR AND STRONG WIND WILL RESULT IN DANGEROUSLY COLD WIND CHILL TEMPERATURES...ESPECIALLY ACROSS NORTHERN MAINE INTO TUESDAY. MEZ001>004-010-060345- /O.UPG.KCAR.WC.Y.0004.000000T0000Z-070206T1100Z/ /O.NEW.KCAR.WC.W.0003.070205T2036Z-070206T1500Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE... MONSON...BLANCHARD 336 PM EST MON FEB 5 2007 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND BELOW ZERO TEMPERATURES WILL LEAD TO DANGEROUS WIND CHILLS TONIGHT AND INTO EARLY TUESDAY. WIND CHILL READINGS WILL AVERAGE FROM 30 TO 35 BELOW ZERO. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 25 TO 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ015>017-060345- /O.EXB.KCAR.WC.Y.0004.000000T0000Z-070206T1500Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 336 PM EST MON FEB 5 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND TEMPERATURES AT OR BELOW ZERO WILL LEAD TO DANGEROUS WIND CHILLS TONIGHT AND INTO EARLY TUESDAY. WIND CHILL READINGS WILL AVERAGE FROM 2O TO 30 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ005-006-011-031-032-060345- /O.EXT.KCAR.WC.Y.0004.000000T0000Z-070206T1500Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 336 PM EST MON FEB 5 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST TUESDAY. THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND TEMPERATURES AT OR BELOW ZERO WILL LEAD TO DANGEROUS WIND CHILLS TONIGHT AND INTO EARLY TUESDAY. WIND CHILL READINGS WILL AVERAGE FROM 25 TO 30 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ DUDA/HEWITT
3 follow-up statements
000 WWUS41 KCAR 060200 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 900 PM EST MON FEB 5 2007 ...BITTER COLD AIR MOVING ACROSS NORTHERN AND EASTERN MAINE... .INTENSE LOW PRESSURE OVER NORTHERN CANADA WILL KEEP BITTER COLD AIR ACROSS THE REGION ON STRONG WEST TO NORTHWEST WINDS OVERNIGHT AND INTO TUESDAY. THE COMBINATION OF THE COLD AIR AND STRONG WIND WILL CAUSE DANGEROUSLY COLD WIND CHILL TEMPERATURES...ESPECIALLY ACROSS NORTHERN MAINE INTO TUESDAY. MEZ001>004-010-061000- /O.CON.KCAR.WC.W.0003.000000T0000Z-070206T1500Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE... MONSON...BLANCHARD 900 PM EST MON FEB 5 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND BELOW ZERO TEMPERATURES WILL LEAD TO DANGEROUS WIND CHILLS OVERNIGHT AND INTO EARLY TUESDAY. WIND CHILL READINGS WILL AVERAGE FROM 30 TO 40 BELOW ZERO. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 25 TO 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ005-006-011-015>017-031-032-061000- /O.CON.KCAR.WC.Y.0004.000000T0000Z-070206T1500Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 900 PM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND TEMPERATURES AT OR BELOW ZERO WILL LEAD TO DANGEROUS WIND CHILLS TONIGHT AND INTO EARLY TUESDAY. WIND CHILL READINGS WILL AVERAGE FROM 25 TO 30 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ FITZSIMMONS
000 WWUS41 KCAR 060758 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 258 AM EST TUE FEB 6 2007 ...BITTER COLD AIR MOVING ACROSS NORTHERN AND EASTERN MAINE... .INTENSE LOW PRESSURE OVER NORTHERN CANADA WILL KEEP BITTER COLD AIR ACROSS THE REGION ON STRONG WEST TO NORTHWEST WINDS EARLY TODAY. THE COMBINATION OF THE COLD AIR AND STRONG WINDS WILL CAUSE DANGEROUSLY COLD WIND CHILL TEMPERATURES...ESPECIALLY ACROSS NORTHERN MAINE...THIS MORNING. MEZ002-004-010-061700- /O.CAN.KCAR.WC.W.0003.000000T0000Z-070206T1500Z/ /O.EXB.KCAR.WC.Y.0004.000000T0000Z-070206T1700Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 258 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...WIND CHILL WARNING IS CANCELLED... WEST WINDS OF 10 TO 20 MPH COMBINED WITH TEMPERATURES WITHIN A FEW DEGREES OF ZERO WILL RESULT IN WIND CHILL READINGS AVERAGING 25 TO 32 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ001-003-061700- /O.EXT.KCAR.WC.W.0003.000000T0000Z-070206T1700Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 258 AM EST TUE FEB 6 2007 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON EST TODAY... THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND BELOW ZERO TEMPERATURES WILL LEAD TO WIND CHILL READINGS AVERAGING 30 TO 40 BELOW ZERO THIS MORNING. A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 25 TO 35 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ005-006-061700- /O.EXT.KCAR.WC.Y.0004.000000T0000Z-070206T1700Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 258 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND TEMPERATURES AT OR BELOW ZERO WILL LEAD TO WIND CHILL READINGS AVERAGING 20 TO 30 BELOW ZERO THIS MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ011-015>017-031-032-061700- /O.EXT.KCAR.WC.Y.0004.000000T0000Z-070206T1700Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 258 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. THE COMBINATION OF WEST WINDS OF 10 TO 20 MPH AND TEMPERATURES AT OR BELOW ZERO WILL LEAD TO WIND CHILL READINGS AVERAGING 15 TO 25 BELOW THIS MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MCB
000 WWUS41 KCAR 061631 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1131 AM EST TUE FEB 6 2007 ...BITTER COLD AIR MOVING ACROSS NORTHERN AND EASTERN MAINE... .INTENSE LOW PRESSURE OVER NORTHERN CANADA WILL KEEP BITTER COLD AIR ACROSS THE REGION ON STRONG WEST TO NORTHWEST WINDS INTO TONIGHT. THE COMBINATION OF THE COLD AIR AND STRONG WINDS WILL CAUSE DANGEROUSLY COLD WIND CHILL TEMPERATURES...ESPECIALLY ACROSS NORTHERN MAINE. MEZ001-003-070100- /O.CAN.KCAR.WC.W.0003.000000T0000Z-070206T1700Z/ /O.EXB.KCAR.WC.Y.0004.000000T0000Z-070207T0300Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 1131 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. WEST WINDS OF 15 TO 20 MPH COMBINED WITH COLD TEMPERATURES WILL LEAD TO WIND CHILL VALUES OF 20 TO 25 BELOW INTO THE EVENING HOURS. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MEZ005-006-010-011-015>017-031-032-061745- /O.CAN.KCAR.WC.Y.0004.000000T0000Z-070206T1700Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST... AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS... GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 1131 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL ADVISORY. $$ MEZ002-004-070100- /O.EXT.KCAR.WC.Y.0004.000000T0000Z-070207T0300Z/ NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 1131 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. WEST WINDS TO 15 TO 20 MPH COMBINED WITH VERY COLD TEMPERATURES WILL LEAD TO WIND CHILL VALUES NEAR 20 BELOW. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 20 AND 34 DEGREES BELOW ZERO FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ HEWITT
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Feb 5, 3:10 PM EST, 26 minutes earlier.
Area forecast discussion, Feb 5, 3:10 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EST MON FEB 5 2007
.SYNOPSIS...HIGH PRESSURE BUILDING INTO THE MIDWEST COMBINED WITH
LOW PRESSURE OVER EASTERN CANADA WILL PULL BITTER COLD ARCTIC AIR
INTO THE REGION TONIGHT INTO TUESDAY. THIS COLD ARCTIC AIR WILL REMAIN
OVER THE AREA FOR MUCH OF THE WEEK WITH MAINLY DRY WEATHER.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MAIN CONCERN THIS CYCLE WILL BE THE WIND CHILL VALUES. DECISION
HERE WAS TO UPGRADE THE NRN AREAS TO WIND CHILL WARNINGS TONIGHT
INTO TUESDAY MORNING & EXTEND THE ADVISORIES DOWN INTO MEZ015>017.
BROUGHT DOWN MOS GUIDANCE BASED ON LOCAL STUDY BEING DONE HERE &
THE -15 TO -20F READINGS SHOWING UP IN ONTARIO & QUEBEC PROVINCES
ATTM UNDER CLOUDY SKIES. THIS AIR WILL ADVECT INTO THE REGION
OVERNIGHT INTO TUESDAY. THEREFORE...-15 TO -20F BACK ACROSS NW &
SAINT JOHN VALLEY TONIGHT NOT OUT OF THE QUESTION. EVEN SOME LOW
LYING SPOTS IN NERN & CNTL AREAS COULD SEE -15F BY MRNG. ANYWAY
YOU SLICE IT...VERY COLD. USED THE NAM12 SKY GRIDS & MADE
ADJUSTMENTS DOWNWARD TONIGHT AS GFS/NAM LOOK OVERDONE & HAVE BEEN
THAT WAY THE PAST FEW RUNS. W WINDS 10 TO 20 MPH WILL MAKE IT FEEL
DANGEROUSLY COLD.
CWA REMAINS UNDER THE GRIPS OF THE VORTEX W/ANOTHER DISTURBANCE
ROTATING THROUGH TUESDAY AFTERNOON INTO TUESDAY EVENING W/YET MORE
SNOW SHOWERS MAINLY N & W & UPSLOPE FAVORED REGIONS. DAYTIME TEMPS
FOR TUESDAY WILL A FEW DEG WARMER THAN THEY WERE TODAY ACTUALLY
GOING ABV ZERO W/THE EXCEPTION FOR FAR NRN MAINE LIKE THE ST. JOHN
VALLEY WHERE TEMPS WILL STRUGGLE TO GET TO 0F. TEMPS TUESDAY NIGHT
MIGHT ACTUALLY BE A BIT WARMER GIVEN MORE MID & HIGH LVL CLOUDS
W/PASSING S/WV...BUT STILL COLDER THAN MOS.
&&
.MID TERM /WEDNESDAY THROUGH FRIDAY/...
FORECAST AREA WILL REMAIN IN A WEST TO NORTHWEST FLOW ALOFT THROUGH
THIS PERIOD. A SERIES OF WEAK SHORT WAVES WILL MOVE ACROSS TH
REGION THROUGH THE PERIOD. WITH LIMITED MOISTURE HOWEVER IT APPEARS
AS IF IT WILL REMAIN DRY EXCEPT FOR THE CHANCE FOR SCATTERED SNOW
SHOWERS MAINLY ACROSS THE NORTH AND WEST ZONES LATER WEDNESDAY AND
AGAIN THURSDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE LOCAL AREA WILL BE IN
THE GRADIENT BETWEEN A DEEP LOW PRESSURE SYSTEM SETUP OVER THE
EASTERN NEW BRUNSWICK CANADA AND AN ARCTIC HIGH PRESSURE SYSTEM SET
UP OVER THE CENTRAL UNITED STATES. COLD AIR WITH MODERATE TO
STRONG WINDS WILL CONTINUE THROUGH THE PERIOD WITH THE WINDS AND
TEMPERATURES MODERATING SLOWLY THROUGH THE PERIOD. AT THIS TIME IT
APPEARS THAT SAT WILL BE THE WARMEST DAY WITH TEMPS RANGING IN THE
MID TEENS ACROSS THE NORTH TO MID 20Z ALONG THE COAST. ANOTHER
BLAST OF COLD AIR WILL BEGIN AT THE END OF THE PERIOD.
&&
.AVIATION /20Z-18Z/...
VFR RIGHT INTO TUESDAY. SOME TURBULENCE DUE TO WLY WINDS THROUGH 7K FT.
&&
.MARINE...
SHORT TERM:
GLW HAS BE EXTENDED UNTIL 10Z TUE MAINLY FOR GUSTS. DECIDED AFT
COORD W/GYX & BOX TO ADD A HEAVY FREEZING SPRAY WARNING TONIGHT
THROUGH 12Z TUE BASED ON NOMOGRAM. LOOKS LIKE MODERATE SPRAY
ALREADY OUT THERE PER LATEST OBS. USED THE GFS WIND FIELDS ESP TUE
INTO TUE NIGHT. ADJUSTMENTS WERE MADE ON THE LOWER END TUE NIGHT.
PREV WAVE HGHTS LOOKED GOOD AND MATCHING UP WELL PER LATEST OBS.
ONLY TWEAKED THEM SOME & THIS WAS FOR TUE NIGHT W/WINDS COMING
DOWN AS GRADIENT LOOSENS.
MID TERM: EXPECT SCA CONDITIONS TO PREVAIL THROUGH THE PERIOD.
LONG TERM:
THE WATERS WILL BE IN THE GRADIENT BETWEEN A DEEP LOW PRESSURE
SYSTEM SETUP OVER THE EASTERN NEW BRUNSWICK CANADA AND AN ARCTIC
HIGH PRESSURE SYSTEM SET UP OVER THE CENTRAL UNITED STATES. STRONG
S/C TO GALE FORCE WINDS WITH HIGH SEAS WILL CONTINUE THROUGH THE
PERIOD. CONDITIONS WILL SLOWLY THROUGH THE PERIOD WITH THE WINDS
SUBSIDING TO BELOW S/C LEVELS BY LATE FRI. A LOW PRESSURE SYSTEM
WILL TRACK NORTH TO THE CANADIAN MARITIMES WELL TO THE EAST OF THE
GULF OF MAINE...BUT THIS WILL TIGHTEN THE GRADIENT. WINDS WILL
AGAIN INCREASE TO NEAR S/C MID DAY SAT THROUGH THE END OF THE
PERIOD.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING UNTIL 10 AM EST TUESDAY FOR MEZ001>004-010.
WIND CHILL ADVISORY UNTIL 10 AM EST TUESDAY FOR
MEZ005-006-011-031-032.
WIND CHILL ADVISORY UNTIL 10 AM EST TUESDAY FOR MEZ015>017.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST TUESDAY FOR ANZ050.
GALE WARNING UNTIL 6 AM EST TUESDAY FOR ANZ050.
&&
SHORT TERM/MARINE...HEWITT
LONG TERM/MARINE...DUDA/NORTON
AVIATION...HEWITT/NORTONHazardous weather outlook, Feb 5, 3:05 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 305 AM EST MON FEB 5 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-061200- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 305 AM EST MON FEB 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT BITTER COLD WIND CHILLS ARE EXPECTED TODAY AND TONIGHT ACROSS NORTHERN AND CENTRAL PORTIONS OF THE REGION AS COLD ARCTIC AIR CONTINUES TO MOVE SOUTHEAST INTO THE REGION FROM CENTRAL CANADA. PLEASE REFER TO THE WIND CHILL ADVISORY ISSUED UNDER /PWMWSWCAR/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTER A BREAK TUESDAY NIGHT INTO WEDNESDAY...ANOTHER RE-ENFORCING ARCTIC COLD FRONT COULD BRING ANOTHER ROUND OF BITTER COLD WIND CHILLS LATE WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VJN
In the hours before
Special weather statement, Feb 5, 10:49 AM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1049 AM EST MON FEB 5 2007
MEZ001-002-051730-
AROOSTOOK COUNTY...
1049 AM EST MON FEB 5 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 1043 AM EST...DOPPLER WEATHER RADAR INDICATED A BAND OF HEAVY
SNOW SHOWERS WITH GUSTY WINDS MOVING ACROSS FORT KENT. THESE SNOW
SHOWERS WERE MOVING NORTHEAST AT 15 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 1230 PM EST INCLUDE...
FORT KENT... FRENCHVILLE... MADAWASKA...
THESE SNOW SHOWERS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
BRIEF HEAVY SNOWFALL...WITH UP TO AN INCH OF ACCUMULATION...
GUSTY WEST WINDS COMBINED WITH SNOW SHOWERS WILL LEAD TO REDUCED
VISIBILITIES AND DRIFTING OF SNOW. MOTORISTS NEED TO BE AWARE OF
RAPIDLY CHANGING ROAD CONDITIONS ESPECIALLY ALONG ROUTE 1 AND 161.
HEWITTSpecial weather statement, Feb 5, 2:00 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 200 PM EST MON FEB 5 2007 MEZ001>006-010-060100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 200 PM EST MON FEB 5 2007 ...GUSTY WEST WINDS PRODUCING DRIFTING SNOW... WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE LEADING TO CONSIDERABLE DRIFTING OF SNOW ESPECIALLY OVER THE OPEN AND ELEVATION TERRAIN. MOTORISTS WILL NEED TO BE AWARE OF RAPIDLY CHANGING CONDITIONS ALONG ROUTES 1...161 AND 164 AND INTERSTATE 95 ESPECIALLY IN THE OPEN AREAS. ROADS WILL BE SNOW COVERED IN SLICK IN SOME SPOTS. MEZ011-031-032-060100- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 200 PM EST MON FEB 5 2007 ...GUSTY WEST WINDS PRODUCING SOME DRIFTING SNOW... WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE PRODUCING SOME DRIFTING OF SNOW. MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING ESPECIALLY ALONG INTERSTATE 95 AND ROUTE 6 DUE TO RAPIDLY CHANGING CONDITIONS. SOME SPOTS ALONG THESE ROUTES WILL BE SNOW COVERED AND SLICK. HEWITT
Nearby
Wind Chill Warnings in Maine, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.